Hard to explain feelings and meds and... - Anxiety and Depre...

Anxiety and Depression Support

65,568 members64,139 posts

Hard to explain feelings and meds and I don’t know what to do

Starrlight profile image

Pressure in my head and anxiety. Mood swings back and forth so often like one moment to the next. Every other moment is hard. I’ll be fine one second and the next I’m in panic mode and it just keeps going back and forth and it’s really hard to handle. It’s exhausting. It’s scary. I feel like I’m going crazy.

Three weeks ago I started Zoloft. I don’t know if it’s helping or messing with my head. I don’t know what is happening to my mind. Recently I started trying to go without benzos I had been taking most days. I want to use them only for emergency situations but with the amount of anxiety I have been feeling it seems like I need them still.

I don’t know what to do.

35 Replies

Hi

Are you concerned about possible side effects of the new medication or - withdrawal symptoms from stopping the benzos or perhaps both?

Could you phone your doctor now? Get this sorted out before the end of the day?

Are you drinking plenty of water and eating ok at the moment?

I see you're in the US.

If in the UK I could offer a couple of helplines / contacts.

But over there all I can suggest is contact your doctor or go to A&E.

There is also 211.

You could try an email to MIND in the UK for information and advice on both these meds. Not sure how long a reply might be though. Do you have a similar organisation to MIND over there?

There is information about them on the MIND website.

Thanks yes I am worried about side effects and withdrawal. I feel weird all the time now. I thought the Zoloft was helping but now it’s hard to tell. And I don’t have a prescription for benzos I was just getting them from people. I think I’ll call my doctor. Maybe this isn’t the right med for me.

Yes, please call your doctor.

Poodie profile image
Poodie in reply to Starrlight

Hi Starr.

I have been wondering how you were.

Yes call and be honest with him so you can his best care and advice. He needs that from you.

Take care. ❤️

Starrlight profile image
Starrlight in reply to Poodie

Hi!!! Thanks. Still waiting for him to call back. How are you doing?

Poodie profile image
Poodie in reply to Starrlight

Thanks for asking, Star. I’m fine, but I’m in a very slight slump. I mean my mood is o k but I have a lot to do and I get tired of it all. I have this fantasy sometimes of moving out to the country more, living on a small farm, having plenty different places to walk, have my own little gym, getting various animals, and venturing out only when I want to ! My husband lives there too and my dogs, my cats. My friends and family can visit but no one else. I do some physical workin the fresh air, get to hire someone to do whatever else needs doing and we just enjoy! I am also walled off from all the crazy news. Covid is history. How’s that for a fantasy !?

Take care of yourself and fight till you feel better. Be brave. Tell him about the benzos and hopefully your doc will then figure out what is going on.

❤️

Starrlight profile image
Starrlight in reply to Poodie

That all sounds amazing! I love the country life. I would visit my Grandparents’ farm every summer when I was a kid.

I just got some information about back to school and although it’s 10 weeks still of vacation, I’m upset because I don’t want them to go back... there’s online education first then the transition physically back into school... both stressful... I feel like we haven’t been having that fun of a summer so far... anyway...

I hear you. I’m tired of things too. My house is a mess and I’m tired of being too tired to do it all.

I’ll just focus on the now and look forward to making a bird house with my fam tomorrow

Poodie profile image
Poodie in reply to Starrlight

I hope you can focus on fun before the on line starts. Have fun tomorrow.

If you think it’s the meds, will the doctor, not be able to help, I know a lot of these types of meds take time to settle down, it’s more difficult in the USA, I have found since I moved here, there’s more on line support in the U.K. let me know if I can help, xxxxx

Thanks I will call my doctor. I’ll tell him zoloft is messing with my head. It’s hard to explain the feeling but I can tell him I think I should go down and get off of it.

Can you speak to your doctor today?

If not can you get to the ER?

Is there anyone with you?

Anyone you can call?

Thanks so much!

I just left him a message and I think he will call back today. I don’t need ER I just need the meds lowered or off completely.

I have family around me to help me feel safe.

Glad to hear you have family around you. Wouldn't like to think you would be alone over the weekend.

Here if you need to talk again.

You are sweeeeet! Thank you. I’ll keep that in mind.

Thanks for being here for me.

Always xxx

Starrlight, it could be anxiety resulting from not taking the benzos as much as you did before, it can be a withdrawal side effect and anxiety is part of it for some. Some people can get withdrawals even after taking for only four or five days straight taking even a low dose once a day because the body gets dependent on it. The head pressure I have heard some say that has occurred with zoloft, but I don’t have experience with that. I just have head pressure 24/7 that’s really bad with head zaps etc etc. with no known cause and nothing helps except laying flat and it still bothers me but takes the edge off some sometimes as I’ve explained before. It’s terrible living like this and I hate your having all these symptoms. If withdrawals from the benzos it will take a little bit up to two weeks for your body to adjust and the anxiety to lesson from that part of it.

I don’t know if it’s the benzos with drawl or the Zoloft. I’ll ask my doc what he thinks.

Why are you having head zaps and pressure?

Starrlight, I have no idea why I am having head pressure and zaps and lots of Neuro stuff. It is very heard and I have had MRI of head neck and spine and MRA of neck, EEG. I get jaw pain face pain and it’s all the time. Increase pressure with swallowing, whooshing in ears and faintness and episodes and they cannot find a cause. I was good and no issues and then almost two hrs ago I have been dealing with Neuro stuff. And I am being told if they can’t find a cause it’s functional neurological disorder brought on by stress and it’s hard for me to believe this is the case with how complex the symptoms are and how I feel. It’s very hard to do things but I try. Even small things are hard to do. I wish I had answers and a solution. We tried lexapro 0.25mg to see if it would help ease up symptoms and one dose I was in the ambulance, my body reacted negatively to it.

Wow Likeabadstorm I really feel for you... that is A LOT to deal with. I’m so sorry to hear you have such troubles. I can only imagine.

I think you are so strong! Don’t give up in finding what will help you...

Know that any time you want to talk I’m here for you.

I would also add to phone your prescribing doctor and make him aware and get his medical opinion. Best of luck. Let us know how you are doing.

Thank you so much. I am trying all kinds of relaxation and swam all day yesterday and just no relief. I’m considering going to a big hospital even though my neuro apparently intended at one and came from one. It’s scary and hard and I feel if it’s all stress related I should be able to find days where like the pool would relax me, but it doesn’t. It’s constant feelings and scary and I just keep trying to push through or white knuckle it to do things even the small things and even just sitting here. It’s no way to live, but I can’t give up. Thank you so much and same goes for you. I am here if you need to talk.

I'm wondering if it's the change in benzos. It's not a good idea to juggle those around without md guidance. Getting them from people is probably not the best approach.

Is your MD aware of the benzo use?

Starrlight profile image
Starrlight in reply to Dolphin14

I’m going to tell my doc I have been using benzos but I’m not sure if it’s withdral from that or the Zoloft.

Dolphin14 profile image
Dolphin14 in reply to Starrlight

Md can't really help if they don't have the full picture.

Hope you feel better.

Starrlight profile image
Starrlight in reply to Dolphin14

I’m going to be straight with him.

Starrlight profile image
Starrlight in reply to Dolphin14

Thanks Dolphin... so I’m going to cut the pills to taper off

Dolphin14 profile image
Dolphin14 in reply to Starrlight

Great. Hope that works. Take care

Starrlight profile image
Starrlight in reply to Dolphin14

But I think it’s mostly the new med messing with me becsuse I’ve come off benzos other times before and it was nothing like this. Take care!!! 😊

Maybe the meds. Stopping the benzos is hard. I began stopping 4 months ago. I’m still anxious. Talk to your Doctor about it.

Starrlight profile image
Starrlight in reply to Ddorne

When was the last time you had a benzo? Four months ago? Or recently? I’m hoping I can stay in a low dose of Zoloft which may help the withdrawal of the benzo.

I was getting 5 a month of .05 mg. The last time was about a month ago. I feel very anxious today, I could use one. I started having 5 a month in February and last month (May) I didn’t have any, but a friend gave me a couple. It gets easier.

Starrlight profile image
Starrlight in reply to Ddorne

Yeah it’s got to get easier. I am cutting the 0.5 mg tablets in half and taking that for two weeks in hopes that cutting down will decrease my craving for them as it gets out of my system.

Ddorne profile image
Ddorne in reply to Starrlight

It will.

You may also like...